Texas, 2021Heat in Texas, July 29 to 31, 2021
July 29 to 31, 2021 · NWS FWD · 40 events in 40 counties and zones
After a brief reprieve, the summertime upper level ridge built back across the region, resulting in Heat Index values between 105-110 degrees across most of North and Central Texas.
Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a brief reprieve, the summertime upper level ridge built back across the region, resulting in Heat Index values between 105-110 degrees across most of North and Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 29, 2:15 AM CST, 8 hours 45 minutes earlier.
Area forecast discussion, Jul 29, 2:15 AM CST, 8 hours 45 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
315 AM CDT Thu Jul 29 2021
...New Long Term...
.SHORT TERM... /Issued 1205 AM CDT Thu Jul 29 2021/
/Overnight through Friday Night/
The remainder of the overnight hours should be quiet with passing
high clouds from earlier convection streaming across the region.
Temperatures will fall into the upper 70s in most locations. A
weak disturbance will continue to track westward out of Texas
today allowing stronger mid level ridging to build southward
across the Red River. This should effectively lower our rain
chances today and again Friday. Despite this stronger ridging, a
persistent east-southeast flow will provide sufficient moisture to
the region and should still allow for a few widely scattered
thunderstorms during peak heating. Coverage will generally be 20%
or less and confined to areas mainly south of I-20. Similar to the
last few days, any storms that develop will have the potential for
isolated severe wind gusts.
Temperatures will nudge upward through Friday in response to the
building ridge. We should see highs near or slightly above 100 in
many locations today and again Friday. The added moisture will
result in heat indices at or above 105, especially across our
northeast counties. A Heat Advisory remains in effect through this
evening and may be extended into Friday.
Dunn
&&
.LONG TERM... /NEW/
/This Weekend Through the Middle of Next Week/
By Saturday, a broad mid-level ridge axis will stretch through
North Texas, but the once intense anticyclone will already be on a
weakening trend. While our heights will climb into the upcoming
weekend, the peak intensity on Saturday will be rather ordinary
for the end of July. This will still mean afternoon temperatures
reaching the upper 90s to near 100 degrees; and when combined
with unseasonably rich boundary layer moisture, heat advisory
criteria will likely be met/exceeded, primarily along and east of
the I-35 corridor.
By Sunday, the ridge will have repositioned itself in the
vertical, baking the Rockies while northwest flow invades the
Plains. Embedded in this flow will be an early August cold front,
which may slip south of the Red River as early as Sunday afternoon
when thunderstorms return to the forecast. As with most summertime
fronts, evidence of the surface boundary will be short-lived. But
with significant negative height anomalies across the eastern half
of the country, the northerly flow aloft will persist, keeping the
weather unsettled through the middle of next week. Daytime
temperatures will be noticeably more tolerable, but southerly
winds will maintain the humidity.
25
&&
.AVIATION... /Issued 1205 AM CDT Thu Jul 29 2021/
/6Z TAFs/
VFR will prevail through the period with light and variable winds
into early Thursday morning. A general southeasterly flow will
prevail by afternoon at 5-10 kt. We'll keep a VCTS in at Waco
during the afternoon for widely scattered thunderstorms, but this
activity should diminish by early evening.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 99 80 100 79 100 / 10 0 10 0 5
Waco 96 77 97 77 97 / 20 5 10 0 5
Paris 97 77 98 77 97 / 5 0 5 0 5
Denton 99 76 100 77 100 / 10 0 5 0 0
McKinney 98 77 99 77 98 / 10 0 5 0 5
Dallas 99 81 99 82 100 / 10 0 10 0 5
Terrell 97 76 97 77 97 / 10 0 10 0 5
Corsicana 96 77 97 77 97 / 20 5 10 0 5
Temple 96 75 97 75 97 / 20 5 20 0 10
Mineral Wells 97 74 97 74 98 / 10 5 10 0 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT this evening for
TXZ092>095-103>107-118>123-135-148.
&&
Hazardous weather outlook, Jul 29, 2:15 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
315 AM CDT Thu Jul 29 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
315 AM CDT Thu Jul 29 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Isolated thunderstorms are expected again today, primarily south of
the I-20 corridor. Lightning and gusty winds will be the primary
hazards.
Afternoon heat index values will likely reach 105 across much of
North Central and East Texas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A few thunderstorms will be possible Friday afternoon in Central
Texas. Lightning and gusty winds will continue to be the primary
hazards.
The heat index will reach or exceed 105 in many areas Friday through
Sunday.
Thunderstorm chances will return on Sunday and continue into Monday
and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Lamar
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Delta
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Delta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Hopkins
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Fannin
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Fannin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Grayson
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Cooke
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Cooke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Denton
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Denton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Collin
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Hunt
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Tarrant
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Dallas
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Rains
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Rains forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Rockwall
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Wise
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Wise forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Van Zandt
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Kaufman
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Henderson
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Navarro
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, McLennan
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Limestone
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Limestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Freestone
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Freestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Leon
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Anderson
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Anderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Bell
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Ellis
- When
- July 29, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.
Heat, Hood
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Hood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Somervell
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Somervell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Johnson
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Hamilton
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Hamilton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Bosque
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Bosque forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Hill
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Hill forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Lampasas
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Coryell
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Coryell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Falls
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Falls forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Robertson
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Milam
- When
- July 30, 11:00 AM CST to July 31, 6:00 PM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.
Heat, Montague
- When
- July 31, 11:00 AM CST to 6:00 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 31st.
Heat, Jack
- When
- July 31, 11:00 AM CST to 6:00 PM CST
- Where
- Jack forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 31st.
Heat, Palo Pinto
- When
- July 31, 11:00 AM CST to 6:00 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 31st.
Heat, Parker
- When
- July 31, 11:00 AM CST to 6:00 PM CST
- Where
- Parker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 31st.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kentucky, July 29 to 30, 20211 death · $2.0 million · 53 kt wind · 6 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021EF3 · 15 events
- Tornadoes and Hail in Ohio, July 29, 2021$1.3 million · EF2 · 12 events
- Debris Flows and Hail in Colorado, July 29, 2021$126 million · 1.5 in hail · 3 events
- Tornadoes and Hail in New Jersey, July 29, 20218 injured · EF2 · 20 events
- Flash Flooding in Arizona, July 29, 2021$40 million · 5 events
- Flash Flooding and Damaging Wind in Arizona, July 29, 20211 death · 1 injured · $7,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Vermont, July 29 to 30, 20211 injured · $4.7 million · 27 events
- Flash Flooding and Debris Flow in Kentucky, July 29 to 30, 2021$2.1 million · 61 kt wind · 31 events
- Flash Flooding in New Hampshire, July 29 to 30, 2021$2.2 million · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021$476,000 · EF1 · 7 events
- Hail and Damaging Winds in Virginia, July 29, 2021$758,000 · 2.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972614, 972615, 972616, 972617, 972618, 972619, 972620, 972621, 972622, 972623, 972624, 972625, 972626, 972627, 972628, 972629, 972630, 972631, 972632, 972633, 972634, 972635, 972636, 972637, 972653, 972638, 972639, 972640, 972641, 972642, 972643, 972644, 972645, 972646, 972647, 972648, 972649, 972650, 972651, 972652.